MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI ROD 200MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI ROD 200MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 498.290
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: mni; mnh; kwp; kwq.A product investigation was conducted.Visual inspection: 6.0mm ti rod 200mm was received at us cq.Upon visual inspection at cq, it is observed that the received rod got broken into two or more pieces.Only one broken piece was received at cq.The received rod is aqua in color.The surface of the device shows normal surface wear which would not contribute to the complaint condition.The fracture surfaces appear homogenous without any voids or dark spots.Thus, the complaint is being confirmed.Dimensional inspection (calipers: ca802): dimensional inspection of the received rod was performed at cq.The diameter of the device was intended to be measuring from 5.952mm to 6.00mm and it was measured to be 5.97mm which is within specification as per the drawing sm_203375 rev.B.Document/ specification review: the relevant drawings were reviewed during investigation: no design issues were found which can contribute to this complaint condition.Investigation conclusion: a visual inspection, and dimensional inspection were performed as part of this investigation.The complaint is being confirmed as the device was found to be broken into two or more pieces.While a definitive root cause could not be determined, it is possible that the device might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the titanium alloy rod was dispositioned as "duplicate lot scrap" by customer.This issue was identified during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.During manufacturer's analysis on (b)(6) 2019, it was observed that the received rod is broken into two or more pieces.This report is for one (1) 6.0mm ti rod 200mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: an updated product investigation was completed: the 6.0mm ti rod 200mm (part 498.290, lot 4526482) was received.An exact measurement of the length of the rod was not possible as the rod was shaped, but approximately 40mm of the rod was returned which included the end of the rod where the part and lot number etches were visible.No other portion was returned.The tip of the returned rod¿s cross-section showed evidence that the rod was cut and not broken.The observed stress marks at the cross-section were consistent with the rod being cut by a tool as the stress marks indicate a heavy force was applied to the two sides of the rod.The use of a cutting tool would yield a similar stress pattern.Moreover, the cut cross-section was very flat, there was no evidence of concavity or surface deviation which would be expected of rod breakage/fracture.It is normal procedure to cut/size/shape the rods based on patient needs.This rod appears to have been shaped then cut.The overall complaint is not confirmed.The overall complaint was not confirmed for the received 6.0mm ti rod 200mm as the rod was cut and shaped.The rod as not broken/bent as evidenced by the observed stress and the flat-cross section.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11: b1, b5, h1: the initial complaint was reviewed and found not reportable.The investigation found the rod was not broken as original thought but was cut by a tool which is normal procedure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The initial complaint was reviewed and found not reportable.The investigation found the rod was not broken as original thought but was cut by a tool which is normal procedure.

Brand Name
6.0MM TI ROD 200MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9445859
Report Number2939274-2019-62619
Device Sequence Number2972665
Product Code NKB
UDI-Device Identifier10705034789958
UDI-Public(01)10705034789958
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.290
Device Catalogue Number498.290
Device Lot Number4526482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/23/2020
Patient Sequence Number1